MAUDE Adverse Event Report: ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBINATOR COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC6895-01
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during the middle of the ent procedure, the wand lost all suction function.Backup device was available to complete the procedure.A delay greater than 30 minutes was reported.However, no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection of the returned instrument shows no manufacturing abnormalities.The electrode has moderate erosion.The device was plugged into the controller and registered settings (7,3).The wand was able to generate plasma as intended.Poor suction was observed during testing.Backflush resolved clog.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was an isolated event.The complaint was confirmed.Factors that could have contributed to the reported event include: 1) an attempt to excavate large volumes of tissue.2) it is possible that the tissue attempted to be suctioned was too large, thereby causing a clog.No containment or corrective actions are recommended at this time.

Brand Name
TURBINATOR COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key11633679
Report Number3006524618-2021-00442
Device Sequence Number14339400
Product Code GEI
UDI-Device Identifier00817470000382
UDI-Public00817470000382
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2023
Device Model NumberEIC6895-01
Device Catalogue NumberEIC6895-01
Device Lot Number2051295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/11/2021
08/27/2021
Initial Report FDA Received Date04/08/2021
Supplement Report FDA Received Date05/12/2021
08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1